Ladies & Klonopin...Period changes?

Discussion in 'Fibromyalgia Main Forum' started by CAAnnieB, Aug 12, 2004.

  1. CAAnnieB

    CAAnnieB New Member

    Hi Ladies,

    I've been on Klonopin (1 mg at bedtime) for about 2 months. This month; I got 2 periods in 2 1/2 weeks! This is very unusual for me! I'm wondering if anyone else has had menstrual irregularities from the Klonopin.

    I remember a Dr. telling me that Benzos mess with your hormones...Could this be a side effect?

    Thanks for any input. I'd much rather ask you instead of calling my Dr!

  2. Krista47

    Krista47 New Member

    Hello Anne,
    I couldn't figure out what was going on until I saw your post. I started having problems around the time I started the Klonopin which was about 2 months ago. It's been driving me crazy.

    I was just thinking about stopping the Klonopin, it wasn't doing that much in helping me sleep or with mood/anxiety reduction.

    I had the longest and worst period I've had in years since starting it. And breakthrough issues. It's been like one long continuous problem. I'd get maybe a week's relief and then back to problems.

    Thanks for the tip. I believe I'll stop it and see how things go.

    Take care,
  3. dreamer6200

    dreamer6200 New Member

    I guess all meds affect all of us in different ways, I have been on klonopin for about 8 months now, and I take it twice a day, I have not had any change in my monthly.which Im so glad..I would suggest talking to your doctor regarding this. But its probably one of the many side affects.

    Take care dreamer6200
  4. Mikie

    Mikie Moderator

    Do not stop taking the Klonopin cold turkey as it can cause a seizure. Klonopin must be slowly withdrawn.

    I no longer have periods, so I can't help there. I haven't noticed any changes in my hormones, but I've taken HRT for years.

    Love, Mikie
  5. CAAnnieB

    CAAnnieB New Member

    Thanks for your replies!

    Kris, I agree with Mikie...I believe if you've been taking the Klonopin for more than 6 weeks; a slow taper is needed. Believe me...I did a quick taper last year off Valium (actually it was done by Dr's!) and it was hell. Then, they decided to do a more realistic/ gentle 5 week taper & I had no problems other than increased muscle spasm & the return of my nighttime teeth grinding. (Which is why I am trying the Klonopin now...)

    I DO think the Klonopin is messing me up with my period! I'm not doing anything else differently. And come to think of it; when I was taking a low dose of Valium last year; I had some months of period weirdness too! Could be that some of us have that side effect.

    With me; it would just be another weird side effect to add to my MANY others I get with meds! It gets discouraging! I definately do not want to have my period for weeks on end!

    Think I will run it by my Dr...Maybe your body adjusts after awhile? (Would be nice!)

    Thanks again,
  6. Flibble

    Flibble New Member

    I took Klonopin for 6 weeks and had a heavy period for the last 4 weeks I took it. I was finally taken off it for fear of anemia not too mention it was darn sickening. It is too bad because the Kpin works really well for sleeping and relaxing me. I can take other benzos and not have that problem. Weird! flibble
  7. LauraLea

    LauraLea New Member

    I'll let you know if there is any change for me.
  8. CAAnnieB

    CAAnnieB New Member

    Wow, weird, Flibble, that you had that happen with the Klonopin! I keep thinking that this spotting (now) will stop, but it's going on & on way longer than it should! And getting 2 periods so close together is just too weird for me! Once a month is plenty for me; thanks!

    I agree, the Klonopin seems to help my sleep & nighttime teeth grinding...But I can't handle this side effect! Eek!

    Laura, I sincerely hope you have great benefits & no side effects from the Klonopin!

    I knew if I asked the board, there would be a response or two! I doubt that my Dr. has prescribed Klonopin very much...He said one other patient is taking it for restless legs...

    I guess I'll wait to see if this settles down...Otherwise, it'll just be one more med on my LONG list of meds I can't take!

    Thanks for replying gals.

  9. lebra

    lebra New Member

    is a really good drug and really does help. I was unaware that it caused these side effects but it all makes sense now. I had actually stopped having periods for a year and then it all started again. They lasted longer and were much heavier than before sometimes lasting up to 6 week of heavy bleeding. GYN was about to schedule vaginal hysterectomy and then it stopped and started having periods every two weeks to monthly. I really thought something was seriously wrong. Its a relief to know that this is a side effect of this drug.
  10. Raffiki

    Raffiki Member

    I have been titrating myself from klonopin over the past year and a half. I started on .5mg 4 x/day in 2010. I had titrated down to .5mg 1/2 tab am/pm; which was holding me but anxiety began to creep back in along with depression and no motivation. When I began .5mg 1/2 tab every other day, all hell broke loose. I was "very" depressed, I was becoming mentally paralyzed, I became angry with a major feeling of hopelessness but the BIG side effect is I began to bleed vaginally with large clots x 7 weeks. Prior to this 7 week cycle, I had not seen my menses in 9 months. I am 51 yo so I attributed that to perimenopause. I was given an antifibrolytic for 5 days by Gyn, MD that didn't work, and my Dr.'s were pushing for HRT and or D&C. I also had an ultrasound (have not heard of results yet-today I suppose)When I put a loading dose of klonopin back on board the bleeding stopped almost immediately. I find it disconcerting that the doctors are not aware of this side effect. I have an appointment with the Dr. who prescribed the med in the first place this week. He didn't seem to have any interest in getting me off this med even though I had requested a titration schedule. I don't want to be addicted or dependent on anything but God! I am relieved and have hope after reading about your experiences. Thank you!